Alert archive / Idaho / Winter Weather Advisories in 2021

Winter Weather Advisory 39, NWS Spokane, WA

December 10, 2021Benewah County, Latah County, Idaho

NWS Spokane, WA issued this winter weather advisory at Dec 10, 2021, 2:31 PM PST for Benewah County, Latah County, Idaho. It took effect at Dec 10, 2021, 10:00 PM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2021, 2:31 PM PST (22:31 UTC)
In effect from
Dec 10, 2021, 10:00 PM PST
Expired
Dec 11, 2021, 9:19 AM PST
In force
11 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Latah County, ID

The radar

The Spokane radar (KOTX), 102 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2021-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2021-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

346 
WWUS46 KOTX 102231
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
231 PM PST Fri Dec 10 2021

...HEAVY SNOW FRIDAY EVENING THROUGH EARLY SUNDAY MORNING...

.A winter storm will spread increasing snow into the region through 
Saturday morning...with snow becoming heavy Friday evening through 
early Sunday morning across the Cascades, far NE Washington, and 
North Idaho. Travel will be very difficult over Stevens Pass and 
Lookout Pass during this winter storm. Snow is expected to decrease 
early Sunday.

IDZ001-004-111415-
/O.UPG.KOTX.WS.A.0007.211211T0600Z-211212T1200Z/
/O.EXB.KOTX.WS.W.0012.211211T0600Z-211212T1200Z/
Northern Panhandle-Central Panhandle Mountains-
Including the cities of Fourth Of July Pass, Eastport, Sandpoint,
Wallace, Osburn, Dobson Pass, Bonners Ferry, Mullan, Athol,
Kellogg, St. Maries, Fernwood, Lookout Pass, Pinehurst,
Schweitzer Mountain Road, and Priest River
231 PM PST Fri Dec 10 2021

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM 
PST SUNDAY...

* WHAT...Heavy snow expected. Drifting and blowing snow in the 
  mountains. Total snow accumulations 4 to 8 inches valleys Friday 
  night into Saturday morning and in the mountains 1 to 2 FEET 
  through Sunday morning. Winds gusting as high as 45 mph.

* WHERE...Fourth Of July Pass, Eastport, Sandpoint, Wallace, Osburn, 
  Dobson Pass, Bonners Ferry, Mullan, Athol, Kellogg, St. Maries, 
  Fernwood, Lookout Pass, Pinehurst, Schweitzer Mountain Road, and 
  Priest River.

* WHEN...From 10 PM this evening to 4 AM PST Sunday.

* IMPACTS...Travel could be very difficult.  

* ADDITIONAL DETAILS...Valley accumulations will be through Saturday 
  morning as temperatures warm above freezing by Saturday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ037-111415-
/O.UPG.KOTX.WS.A.0007.211211T1800Z-211212T0000Z/
/O.EXB.KOTX.WS.W.0012.211211T0600Z-211211T2000Z/
Northeast Mountains-
Including the cities of Chewelah, Colville, Northport, Flowery
Trail Road, Orin-Rice Road, Newport, Deer Park,
Springdale-Hunters Road, and Kettle Falls
231 PM PST Fri Dec 10 2021

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON 
PST SATURDAY...

* WHAT...Heavy snow expected. Drifting and blowing snow in the 
  mountains. Total snow accumulations of 2 to 6 inches in the 
  valleys and 10 to 16 inches in the mountains. Winds gusting as 
  high as 50 mph.

* WHERE...Chewelah, Colville, Northport, Flowery Trail Road, 
  Orin-Rice Road, Newport, Deer Park, Springdale-Hunters Road, and 
  Kettle Falls.

* WHEN...From 10 PM this evening to Noon PST Saturday.

* IMPACTS...Travel could be very difficult. Gusty winds could bring 
  down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ031-111415-
/O.EXB.KOTX.WS.W.0012.211211T0600Z-211212T1200Z/
Northeast Blue Mountains-
Including the cities of Cloverland Road
231 PM PST Fri Dec 10 2021

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM 
PST SUNDAY...

* WHAT...Heavy snow expected. Blowing and drifting snow. Total snow 
  accumulation 12 to 18 inches. Winds gusting as high as 55 mph.

* WHERE...Cloverland Road.

* WHEN...From 10 PM this evening to 4 AM PST Sunday.

* IMPACTS...Travel could be very difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ047>049-111415-
/O.CON.KOTX.WS.W.0012.211211T0200Z-211212T1200Z/
Central Chelan County-Western Chelan County-Western Okanogan
County-
Including the cities of Mazama, Winthrop, Plain, Leavenworth,
Methow, Holden Village, Twisp, Loup Loup Pass, Stehekin,
Conconully, and Stevens Pass
231 PM PST Fri Dec 10 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 
4 AM PST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 3 and 
  7 inches in the valleys except 8 to 14 inches Stehekin and Mazama 
  areas. In the mountains 2 to 3 FEET along the Cascade crest. 2 to 
  6 inches for Loup Loup and Blewett Pass areas. Winds gusting as 
  high as 40 mph with local blowing and drifting snow in the 
  mountains.

* WHERE...Mazama, Winthrop, Plain, Leavenworth, Methow, Holden 
  Village, Twisp, Loup Loup Pass, Stehekin, Conconully, and Stevens 
  Pass.

* WHEN...From 6 PM this evening to 4 AM PST Sunday.

* IMPACTS...Travel could be very challenging especially over the 
  Cascade passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

IDZ003-111415-
/O.NEW.KOTX.WW.Y.0039.211211T0600Z-211211T1800Z/
Idaho Palouse-
Including the cities of Potlatch, Moscow, Plummer, and Genesee
231 PM PST Fri Dec 10 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 
AM PST SATURDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 5 
  inches. Winds gusting as high as 40 mph with local drifting snow.

* WHERE...Potlatch, Moscow, Plummer, and Genesee.

* WHEN...From 10 PM this evening to 10 AM PST Saturday.

* IMPACTS...Travel could be very difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

JW
2 follow-up statements
581 
WWUS46 KOTX 111201
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
401 AM PST Sat Dec 11 2021

...HEAVY MOUNTAIN SNOW THROUGH EARLY SUNDAY MORNING...

.A winter storm will bring moderate to heavy snow to the Cascades, 
far NE Washington, and North Idaho. Travel will be very difficult 
over Stevens Pass and Lookout Pass during this winter storm. Snow is 
expected to decrease early Sunday.

IDZ001-004-111830-
/O.CON.KOTX.WS.W.0012.000000T0000Z-211212T1200Z/
Northern Panhandle-Central Panhandle Mountains-
Including the cities of Fourth Of July Pass, Eastport, Sandpoint,
Wallace, Osburn, Dobson Pass, Bonners Ferry, Mullan, Athol,
Kellogg, St. Maries, Fernwood, Lookout Pass, Pinehurst,
Schweitzer Mountain Road, and Priest River
401 AM PST Sat Dec 11 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

* WHAT...Heavy snow. Winds gusting as high as 45 mph. Drifting and 
  blowing snow in the mountains. Additional snow accumulations of 1 
  to 3 inches in the valleys and 10 to 20 inches in the mountains 
  above 3000 feet.

* WHERE...Fourth Of July Pass, Eastport, Wallace, Osburn, Dobson 
  Pass, Mullan, Kellogg, St. Maries, Fernwood, Lookout Pass, 
  Pinehurst, Schweitzer Mountain Road, and Priest River.

* WHEN...Until 4 AM PST Sunday.

* IMPACTS...Travel could be very difficult in the mountains. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ031-111830-
/O.CON.KOTX.WS.W.0012.000000T0000Z-211212T1200Z/
Northeast Blue Mountains-
Including the cities of Cloverland Road
401 AM PST Sat Dec 11 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

* WHAT...Heavy snow. Additional snow accumulations between 8 and 15 
  inches mainly above 4000 feet. Winds gusting as high as 55 mph. 
  Blowing and drifting snow.

* WHERE...Cloverland Road.

* WHEN...Until 4 AM PST Sunday.

* IMPACTS...Travel could be very difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ037-111830-
/O.CON.KOTX.WS.W.0012.000000T0000Z-211211T2000Z/
Northeast Mountains-
Including the cities of Chewelah, Colville, Northport, Flowery
Trail Road, Orin-Rice Road, Newport, Deer Park,
Springdale-Hunters Road, and Kettle Falls
401 AM PST Sat Dec 11 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...Heavy snow. Additional snow accumulations of less than 1 
  inch in the valleys. 5 to 10 inches in the mountains above 3500 
  feet. Winds gusting as high as 45 mph. Drifting and blowing snow 
  in the mountains.

* WHERE...Flowery Trail Road, Orin-Rice Road, Springdale-Hunters 
  Road.

* WHEN...Until Noon PST today.

* IMPACTS...Travel could be difficult. Gusty winds could bring down 
  tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ047>049-111830-
/O.CON.KOTX.WS.W.0012.000000T0000Z-211212T1200Z/
Central Chelan County-Western Chelan County-Western Okanogan
County-
Including the cities of Mazama, Winthrop, Plain, Leavenworth,
Methow, Holden Village, Twisp, Loup Loup Pass, Stehekin,
Conconully, and Stevens Pass
401 AM PST Sat Dec 11 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

* WHAT...Heavy snow. Additional snow accumulations of half an inch 
  to 2 inches in the valleys except 3 to 6 inches Stehekin and 
  Mazama areas. In the mountains above 4000 feet an additional 6 to 
  12 inches...with up to 20 inches along the crest and at Stevens 
  Pass. Winds gusting as high as 45 mph. Drifting and blowing snow 
  in the mountains.

* WHERE...Mazama, Plain, Holden Village, Loup Loup Pass, Stehekin, 
  and Stevens Pass.

* WHEN...Until 4 AM PST Sunday.

* IMPACTS...Travel could be very challenging especially over the 
  Stevens Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

IDZ003-111800-
/O.CON.KOTX.WW.Y.0039.000000T0000Z-211211T1800Z/
Idaho Palouse-
Including the cities of Potlatch, Moscow, Plummer, and Genesee
401 AM PST Sat Dec 11 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS 
MORNING...

* WHAT...Snow...mixed at times with rain. Additional snow 
  accumulations of half an inch to 2 inches in the lower elevations. 
  Above 3000 feet additional accumulations of 3 to 5 inches. Winds 
  gusting as high as 40 mph with local drifting snow.

* WHERE...Potlatch and Plummer.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

LN
723 
WWUS46 KOTX 111719
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
919 AM PST Sat Dec 11 2021

WAZ037-111830-
/O.CAN.KOTX.WS.W.0012.000000T0000Z-211211T2000Z/
Northeast Mountains-
Including the cities of Chewelah, Colville, Northport, Flowery
Trail Road, Orin-Rice Road, Newport, Deer Park,
Springdale-Hunters Road, and Kettle Falls
919 AM PST Sat Dec 11 2021

...WINTER STORM WARNING IS CANCELLED...

Little to no additional accumulations are expected in the valleys 
with up to 2 inches of additional accumulation in the mountains 
through the afternoon.

$$

IDZ003-111830-
/O.CAN.KOTX.WW.Y.0039.000000T0000Z-211211T1800Z/
Idaho Palouse-
Including the cities of Potlatch, Moscow, Plummer, and Genesee
919 AM PST Sat Dec 11 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Wet snow will continue this morning mainly above 2500 feet with 
little to no additional accumulations expected as temperatures climb 
to above freezing.

$$

IDZ001-004-120130-
/O.CON.KOTX.WS.W.0012.000000T0000Z-211212T1200Z/
Northern Panhandle-Central Panhandle Mountains-
Including the cities of Lookout Pass, Eastport, Dobson Pass,
Schweitzer Mountain Road, and Mullan
919 AM PST Sat Dec 11 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY 
ABOVE 3000 FEET...

* WHAT...Heavy snow. Winds gusting as high as 45 mph. Drifting and 
  blowing snow in the mountains. Additional snow accumulations 8 to 
  16 inches above 3000 feet with little to no additional 
  accumulations in the valleys.

* WHERE...Lookout Pass, Eastport, Dobson Pass, Schweitzer Mountain 
  Road, and Mullan.

* WHEN...Until 4 AM PST Sunday.

* IMPACTS...Travel could be very difficult in the mountains 
  including Lookout Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ031-120130-
/O.CON.KOTX.WS.W.0012.000000T0000Z-211212T1200Z/
Northeast Blue Mountains-
Including the cities of Cloverland Road
919 AM PST Sat Dec 11 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

* WHAT...Heavy snow. Additional snow accumulations between 6 and 13 
  inches mainly above 4000 feet. Winds gusting as high as 55 mph. 
  Blowing and drifting snow.

* WHERE...Cloverland Road.

* WHEN...Until 4 AM PST Sunday.

* IMPACTS...Travel could be very difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WAZ047>049-120130-
/O.CON.KOTX.WS.W.0012.000000T0000Z-211212T1200Z/
Central Chelan County-Western Chelan County-Western Okanogan
County-
Including the cities of Holden Village, Stehekin, Mazama, and
Stevens Pass
919 AM PST Sat Dec 11 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

* WHAT...Heavy snow. Additional valley accumulations up to 2 inches. 
  In the mountains an additional 8 to 15 inches near the Cascade 
  crest. Lighter snow amounts away from the crest with up to 3 
  inches Loup Loup and Blewett Passes. Winds gusting as high as 45 
  mph. Drifting and blowing snow in the mountains.

* WHERE...Holden Village, Stehekin, Mazama, and Stevens Pass.

* WHEN...Until 4 AM PST Sunday.

* IMPACTS...Travel could be very challenging especially over the 
  Stevens Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

Monitor the latest forecasts for updates on this situation.

&&

$$

JW

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter weather advisory went out at Dec 10, 9:57 AM PST, 4 hours 34 minutes earlier.

Area forecast discussion, Dec 10, 9:57 AM PST, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
957 AM PST Fri Dec 10 2021

.SYNOPSIS...
A strong storm system over the weekend will produce heavy
mountain snow, snow transitioning to rain in the valleys, and
windy conditions. Unsettled and wet weather is possible going into
next week.

&&

.DISCUSSION...

...Heavy mountain snow expected Friday evening through early
Sunday morning for the Cascades and mountains of north Idaho...

Friday: Today is the calm before the storm. A shortwave ridge
moves through the region with perhaps some light mainly mountain
afternoon snow showers possible. Stratus extends across a large
portion of eastern WA and north ID. The cloud deck may lift, but
probably will not break up, so a cloudy to mostly cloudy day
expected. This will keep our temperatures pretty cool...in the low
30s for NE WA and N ID Panhandle. Parts of the Columbia Basin
will see more sun breaks, and will therefore warm into the mid to
upper 30s. Southerly winds will begin to increase in the afternoon
with gusts 15-20 mph.

Tonight through Saturday Night: The low will move out of the Gulf
of Alaska down the BC coast. We will see an increase in Pacific
moisture with widespread rain and snow to the region.

*Winds: South winds will increase through the evening and become
 breezy to windy overnight, especially along and north of Highway
 2 from Coulee City to western Spokane county. Winds will become
 very strong peaking during the morning and decreasing through the
 afternoon. These winds will even reach into parts of Stevens and
 Pend Oreille county and eastern Okanogan county, which isn't
 common, but given the southerly direction it will allow them to
 blow into the north south oriented valleys of those counties.
 Winds will continue to decrease through the evening. Have decided
 to issue a wind advisory for the Upper Columbia Basin, Spokane
 area, Northeast Washington and the Okanogan Highlands for
 Saturday.

*Temperatures: Parts of the Columbia Basin will see temps in the
 50s Saturday, while northern WA and north ID will be in the
 upper 30s to low 40s. These warming afternoon temps will hinder
 snow accumulation for many of the valleys.

*Snow: Tricky forecast with winds potentially warming locations
 and lowering snow amounts. After looking extensively at
 ensembles, high res solutions and possible scenarios...have a
 forecast of about 2 inches on the west plains, and about an inch
 for Spokane proper. Higher amounts are possible across the
 northern valleys, especially as you head towards the ID border.
 ID valleys will vary greatly with CdA seeing around 2 inches, but
 Sandpoint possibly seeing 8 inches of snow. The difficulty will
 be if they warm up in the afternoon and fail to accumulate much
 more snow. But Sandpoint should see good snow through the morning
 hours. We will see good accumulations in the Cascades as well,
 especially as you head towards the crest. Have upgraded the watch
 to a warning for the Cascades and stretched out the time to
 encompass this evening through early Sunday morning. Have also
 adjusted the winter storm watch to start late this evening for
 the ID Panhandle and included Northeast Washington as well.

*Impacts: Difficulty driving from the snow as well as cross winds
 on I90 and Highway 2 are expected. Stevens Pass as well as
 Lookout will see up to 2 feet of snow making travel quite
 challenging. The winds across the northern counties could result
 in downed trees as this is not a direction frequently seen.
 /Nisbet

Sunday...Although the bulk of the moisture from Saturday’s
atmospheric river pushes southeast of the region, there is decent
model agreement that a residual plume of moisture will linger
over the Palouse, LC Valley, southern half of the ID Panhandle
through much of Sunday. Meanwhile there is also good model
agreement that a shortwave trough will eject from the offshore low
and push a cold front through the Inland NW. This cold front will
benefit from very steep lapse rates through the dendritic layer
and good orographic ascent over the Panhandle Mountains and
Cascade Crest due to westerly 850 mb winds of 20-30kts. The result
will be another round of moderate snow with 3-7 inches possible.
Meanwhile the valleys over north Idaho should see amounts of 2
inches or less. The dendritic layer will likely dry out by
afternoon while the 850 mb winds weaken and turn more southerly.

Sunday night through Tuesday...The break in the weather for most
of the region will prove brief as the anomalous offshore low
begins to head inland and turns the upper level flow to more of a
southerly regime. This begins to increase the atmospheric moisture
over the entire region. Meanwhile in the lower atmosphere the
flow will turn to more of an offshore orientation which will lead
to an uptick in snowfall for locations near the Cascades,
including the Methow Valley. Initially amounts should be fairly
light for Sunday night, but as the low slowly heads inland the
precipitation rates will begin to pick up and the threat will
spread eastward and northward through the remainder of the region.
This will likely continue through Monday night or early Tuesday.
Precipitation amounts will pale compared to the weekend system,
however this will be a colder system with lighter winds and
consequently we will be faced with a lesser chance of snow
changing to rain except for areas well south of I90. Right now we
are looking at snow amounts ranging from 1-2 inches across most
valley locations (including the Spokane/CdA area) with 3-6 inches
over the mountains.

Wednesday and Thursday...The ensemble means are in good agreement
that the offshore trough will dig south into southern Oregon and
northern California during this period with north to northwest
upper level flow pushing into our region. The most likely impact
from this will be colder temperatures. In fact 850 mb temperatures
drop to some of their coldest readings of the season with values
ranging from -5c to -10c which will translate to high temperatures
in the upper 20s to mid 30s and lows in the teens to mid 20s. If
the skies clear, even these values could prove a little too warm
as the low-level wind fields look very weak.

Friday...By the end of the week any semblance of a cold trough
is replaced by a drier ridge or zonal flow. This has a chance of
being the driest part of the forecast, however many of the
ensemble members are still holding onto some small precipitation
chances over the Idaho Panhandle and extreme eastern Washington.
850 mb temperatures could warm a little, but we are still likely
looking at cooler than normal highs in the upper 20s to mid 30s.
fx

.AVIATION...
18Z TAFs: Morning satellite reveals stratus for the northern
valleys, Idaho Panhandle, and around KGEG with IFR/MVFR CIGS.
Increasing southerly winds in the boundary layer should help
lift the stratus into an MVFR deck at GEG by 20z. Our next round
of light snow is expected to spread east of the Cascades Friday
evening, increasing over north Idaho shortly after 00z leading to
additional ceiling reductions and runway accumulations overnight
Friday into Saturday morning. Winds will increase aft 06Z with
some blowing snow possible, tho not confident enough to add to
TAFs since surface temperatures will also be on the rise. Some
LLWS is possible overnight as winds above ground increase, before
surfacing by morning. JW

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        34  31  42  31  39  27 /  20  90  90  60  30  30
Coeur d'Alene  34  31  41  31  37  26 /  20 100 100  90  40  30
Pullman        34  30  39  31  37  28 /  20  50  90  80  40  40
Lewiston       41  36  47  37  44  33 /  10  30  70  70  40  30
Colville       31  24  41  24  38  23 /  20  90  90  30  30  30
Sandpoint      31  28  37  30  35  25 /  40 100 100  80  70  50
Kellogg        32  30  36  32  36  26 /  50 100 100  90  70  50
Moses Lake     39  32  51  29  45  28 /  10  20  20  10   0  10
Wenatchee      39  32  46  29  41  28 /  10  70  70  30  20  40
Omak           34  28  46  25  39  26 /  20  80  70  30  20  40

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Watch from this evening through late Saturday night
     for Central Panhandle Mountains-Northern Panhandle.

WA...Winter Storm Warning from 6 PM this evening to 4 AM PST Sunday
     for Central Chelan County-Western Chelan County-Western
     Okanogan County.

     Wind Advisory from 10 PM this evening to 4 PM PST Saturday for
     Northeast Mountains-Okanogan Highlands-Spokane Area-Upper
     Columbia Basin.

     Winter Storm Watch from Saturday morning through Saturday
     afternoon for Northeast Mountains.

&&
Hazardous weather outlook, Dec 10, 4:22 AM PST, 10 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
422 AM PST Fri Dec 10 2021

IDZ001>004-026-027-WAZ031>038-041-043-044-047>049-111300-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
Okanogan Valley-Waterville Plateau-Central Chelan County-
Western Chelan County-Western Okanogan County-
422 AM PST Fri Dec 10 2021

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Snow will become heavy at times tonight starting in the Cascades
and moving east into the northern mountains of Washington and
Idaho. Lighter snow will be possible in the valleys as well.
Winds will increase overnight across the northern Columbia Basin
into western Spokane county.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Heavy snow will continue across the mountains through Sunday
morning. The valleys will continue to see snow through Saturday
morning, but will transition to rain by the afternoon for many
locations. Winds will become more widespread across the Columbia
Basin, Spokane area and into the northeastern Washington
counties Saturday.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 2:44 AM PSTWinter Storm WarningOTXBenewah, Bonner, Boundary, Kootenai, Latah, Shoshone55 hr
Dec 10, 5:04 AM PSTWind AdvisoryOTXBonner, Boundary, Kootenai, Lewis, Nez Perce35 hr

Nearby

Winter Weather Advisories in Idaho, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.